...see your pharmacist...they know more than the doc,,,,,it's there job................Keith
dangerous generalization above....
if you had come to me, you would never have been put on Effexor owing to its generally well-known side effects of erectile dysfunction, delayed orgasm and GI impact. it is also common knowledge that it is a difficult medication to stop and that the patient should be tapered down when stopping. whether you were told this by your doctor or not is more a comment about your doctor's attention to detail than his lack of knowledge. in our office, the preferred AD is bupropion (Wellbutrin) because it avoids the adverse effects generally associated with selective serotonin reuptake inhibitors (SSRIs). however, sometimes impacting the dopamine and norepinephrine pathways (like bupropion does) isn't enough to lift a patient's depression, so you will have to add a selective serotonin reuptake inhibitor to make sure all three chemical pathways are addressed. we will sometimes prescribe Wellbutrin to offset the problems caused by SSRIs if a patient is already stable on an SSRI. the combination of Wellbutrin and SSRIs is pretty safe. btw, Wellbutrin has been associated with lowering the seizure threshold, particularly in individuals with a history of seizures. the combination of Effexor and Wellbutrin can further increase the risk of seizures (although the overall risk is still quite low).
pharmacists are great at understanding the physiological mechanisms by which allopathic (Western) medications work... they are not, however, allowed to 'prescribe'. just like all practitioners, they are too overwhelmed to keep all potential side effects and interactions with other medications in their heads.... they look it up... as do i prior to prescribing any new medication. all practitioners should do this as well but unfortunately don't. pharmacists have an automated system for checking interactions for any patient who gets all of his or her medications from the same location/chain. try to get all your meds from the same pharmacist.